Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 176, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2005, 3:27 AM EST for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 3:27 AM EST (08:27 UTC)
- Expired
- Aug 19, 2005, 4:00 AM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:40 AM EST | TSTM WND DMG | 10 Ssw Newport, IN | TREE BLOWN DOWN ACROSS US 36 |
| Aug 19, 3:45 AM EST | TSTM WND DMG | Terre Haute, IN | TREE DOWN IN TERRE HAUTE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 10:25 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 190827 SVRIND INC121-165-167-190900- /O.NEW.KIND.SV.W.0176.050819T0827Z-050819T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 AM EST FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN PARKE COUNTY IN WEST CENTRAL INDIANA SOUTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF TERRE HAUTE * UNTIL 400 AM EST * AT 322 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DANA...OR ABOUT 24 MILES NORTHWEST OF TERRE HAUTE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNIVERSAL AROUND 340 AM EST NORTH TERRE HAUTE AROUND 345 AM EST ROSEDALE AROUND 350 AM EST SEELYVILLE AROUND 355 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3982 8752 3942 8753 3935 8726 3979 8724 $$ DRT
3 follow-up statements
000 WWUS53 KIND 190842 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 341 AM EST FRI AUG 19 2005 INC121-165-167-190900- /O.CON.KIND.SV.W.0176.000000T0000Z-050819T0900Z/ PARKE-VERMILLION-VIGO- 341 AM EST FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM EST FOR NORTHERN VIGO...SOUTHWESTERN PARKE AND SOUTHERN VERMILLION COUNTIES... AT 339 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNIVERSAL...OR ABOUT 10 MILES NORTH OF TERRE HAUTE...MOVING SOUTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROSEDALE AROUND 345 AM EST SEELYVILLE AROUND 350 AM EST NORTH TERRE HAUTE AROUND 350 AM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY MORNING FOR SOUTHWESTERN INDIANA. LAT...LON 3982 8752 3942 8753 3935 8726 3979 8724 $$ DRT
000 WWUS53 KIND 190850 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 349 AM EST FRI AUG 19 2005 INC121-165-167-190900- /O.CON.KIND.SV.W.0176.000000T0000Z-050819T0900Z/ PARKE-VERMILLION-VIGO- 349 AM EST FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM EST FOR NORTHERN VIGO...SOUTHWESTERN PARKE AND SOUTHERN VERMILLION COUNTIES... AT 344 AM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTON...OR ABOUT 11 MILES NORTH OF TERRE HAUTE...MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TERRE HAUTE AT 355 AM ESTNORTH SEELYVILLE AROUND 400 AM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY MORNING FOR SOUTHWESTERN INDIANA. LAT...LON 3982 8752 3942 8753 3935 8726 3979 8724 $$ DRT
000 WWUS53 KIND 190859 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EST FRI AUG 19 2005 INC121-165-167-190910- /O.EXP.KIND.SV.W.0176.000000T0000Z-050819T0900Z/ PARKE-VERMILLION-VIGO- 400 AM EST FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VIGO...SOUTHWESTERN PARKE AND SOUTHERN VERMILLION COUNTIES EXPIRES AT 400 AM EST... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY MORNING FOR SOUTHWESTERN INDIANA. LAT...LON 3982 8752 3942 8753 3935 8726 3979 8724 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:10 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 19, 2:10 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 AM EST FRI AUG 19 2005 .DISCUSSION...LOW PRES FOUND ACRS ERN WI EARLY THIS MORNING WITH A CD FRONT STRETCHING SW TO NRN MO AND KMCI. VERY WARM AND HUMID AIR MASS IN PLACE ACRS CENTRAL INDIANA EARLY THIS MORNING WITH DEWPOINTS IN THE LOWER 70S. RADAR MOSAICS SHOW TSRA OVER CENTRAL IL AND CENTRAL INDIANA. IR SAT IMAGERY SHOWS COOLING TOPS. FCST CHALLENGE TDY WL BE POPS TDY AND TONIGHT AS WARM AIR MASS LINGERING IN AREA. CONFIDENCE IN NAM/GFS A BIT LOW THIS MORNING AS NEITHER MODEL HAS A GOOD HANDLE ON THE TSRA/S STRETCHING ACRS THE AREA. 310K NAM ISENTROPIC SFC SHOWS GOOD VV EARLY THIS MORNING PUSHING EAST ACRS INDIANA DURG THE COURSE OF THE AM. FORECAST SOUNDINGS INDICATE VERY WARM AND UNSTABLE AIRMASS ACRS THE AREA THIS AFTERNOON WITH GFS INDICATING A LARGE CAPE OVR 5K J/KG...WHILE NAM IS CLOSER TO 2.5K J/KG. LIS STILL STRONGLY UNSTABLE RANGING FROM -6 TO -8. SHUD BE PLENTY OF SUN THIS AFTERNOON AND DAYTIME HEATING SHUD BE AN ADDITIONAL TRIGGER. H20 IMAGERY SHOWS SURGE OF TROPICAL MOISTURE ACRS NM AND KS AIMING AT IL AND CENTRAL INDIANA. THUS GIVEN THIS FEEL TSRA APPEARS REASONABLE THIS AFTERNOON. GIVEN ONGOING EVENT ACRS THE WRN AREA AND UNCERTAINLY ON WHO THESE SYSTEM WL EVOLVE...WL NOT TRY TO TIME AFTERNOON PCPN AS TSRA COULD LINGER MUCH OF THE NIGHT. WARMER AIR ACRS THE FA TDY WITH H8 TEMPS RISING TO A SULTRY 20C. GIVEN THESE HIGH H8 TEMPS WL LEAN A DEGREE OR TWO WARMER THAN MAV FOR HIGHS TDY. FURTHERMORE...PARCEL TRAJECTORIES INDICATE PARCELS ARRIVING IN CENTRAL INDIANA FROM SE MO WHERE HIGH YESTERDAY WERE IN THE MIDDLE 90S. TIME SECTIONS SHOW A MOIST COLUMN ACRS THE AREA TONIGHT WITH GOOD VV. UPPER S/W PUSHING THROUGH THE UPPER MIDWEST AND AT THAT TIME. H7 LAYER SHOWS STRONG DURING PUSHING BEHIND THE CD FRONT TOWARD INDIANA ON FRI NIGHT AND SATURDAY. CD FRONT LOOKS TO PUSH ACRS THE STATE ON SATURDAY AFTERNOON. GIVEN MOISTURE AVAILABLE AHEAD OF THE FRONT TSRA ARE QUITE LIKELY. BEST TIMING FOR FROPA APPEARS TO BE DURING THE MORNING ON SATURDAY ACRS THE WRN FA...AND AFTERNOON ACRS THE ERN AREA. WL BUMP UP POPS FROM MAV IN ACCORDANCE WITH THE FROPA. WL STICK CLOSE TO EXPECTED DEWPOINTS FOR LOWS...MAV HANDLES THIS WELL. COOLER AIR TO PUSH INTO THE ARE ON SAT NIGHT AND SUN AS H8 TEMPS DROP TO NEAR 12C WITH CAA WITH A NW SFC FLOW. WL LEAN COLDER THAN MAV HERE. CAA...CYCLONIC UPPER FLOW AND A DRY COLUMN APPEAR FOR SUNDAY AS DRY AND COOLER AIR WORKS INTO THE STATE AROUND THE UPPER LOW OVER ERN CANADA. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUMA
Hazardous weather outlook, Aug 18, 7:55 PM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 755 PM EST THU AUG 18 2005 INZ021-028>031-035>049-051>057-060>065-067>072-192000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 755 PM EST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: WIDELY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT...ALTHOUGH IT APPEARS THAT THE THREAT FOR WIDESPREAD ORGANIZED SEVERE STORMS IS WANING. IF ANY STORMS DO DEVELOP AND ORGANIZE...THEY WILL HAVE THE CAPABILITY TO PRODUCE STRONG WINDS. AREAS AFFECTED AND TIMING: STORMS MAY DEVELOP TO THE WEST OF CENTRAL INDIANA ACROSS ILLINOIS TONIGHT. IF SO, SOME OF THOSE STORMS COULD ORGANIZE AND MOVE EAST INTO CENTRAL INDIANA. IF THIS OCCURS, IT WOULD BE AFTER MIDNIGHT WITH STRONG WINDS THE MAIN THREAT. ANOTHER POSSIBILITY IS THAT STORMS COULD MOVE INTO NORTHERN INDIANA AND MOVE SOUTHEAST INTO PORTIONS OF CENTRAL INDIANA. IF THIS SCENARIO OCCURS...IT WILL LIKELY IMPACT AREAS NORTH OF CRAWFORDSVILLE TO ANDERSON LINE. IF THIS DID OCCUR...IT WOULD ALSO BE AFTER MIDNIGHT WITH STRONG WINDS THE MAIN THREAT. DISCUSSION: A STORM SYSTEM MOVING ACROSS WISCONSIN WILL DRAG A COLD FRONT TOWARD THE AREA OVERNIGHT. SCATTERED THUNDERSTORMS MAY STILL DEVELOP AHEAD OF THIS FRONT...MAINLY AFTER MIDNIGHT. IF ANY STORMS DEVELOP, THEY COULD ORGANIZE AND POSE A DAMAGING WIND THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA ON SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT ON FRIDAY THROUGH SATURDAY EVENING. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) MK/CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:02 AM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.